MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD 100NX ALLCLEAR STERILIZER 1-DR DUO; STERRAD EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD 100NX ALLCLEAR STERILIZER 1-DR DUO; STERRAD EQUIPMENT
Model Number 10104-007
Health Effect - Clinical Code Headache (1880)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The fse observed the oil mist filter and vacuum pump were emitting oil/oil mist.The oil mist filter, solenoid valve, and vacuum pump tray assembly were replaced to resolve the odor/smells/haze/mist issue.Unit meets specifications and was returned to service.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of "fumes" or odor emitting from the sterrad® 100nx sterilizer.Two male healthcare workers (hcws) experienced headaches.The hcws left the room and their headaches resolved in two hours; they did not seek or receive any medical attention/treatment and were reported to be "fine." an asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction subsequent to a serious injury.
 
Additional Manufacturer Narrative
The oil mist filter and solenoid valve were returned for functional analysis.The components successfully completed a test cycle with no failures or faults and no odor/smell/haze/mist was observed.Visual inspection yielded no unusual findings, damages or anomalies.The reason for the return and failure of the oil mist filter and solenoid valve could not be confirmed.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells/haze/mist issue, system risk analysis (sra), and functional analysis.The device history record (dhr) was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smells/haze/mist issue for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the vacuum pump and tray assembly was not returned for further evaluation.The assignable cause of the odor/smells/haze/mist is likely due to the oil mist filter, solenoid valve, and vacuum pump and tray assembly.The asp field service engineer replaced the parts and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD 100NX ALLCLEAR STERILIZER 1-DR DUO
Common Device Name
STERRAD EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key11335473
Report Number2084725-2021-00028
Device Sequence Number14391089
Product Code MLR
UDI-Device Identifier10705037048694
UDI-Public10705037048694
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10104-007
Device Catalogue Number10104-007
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/10/2021
08/19/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/01/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1026-1027-2013
Patient Sequence Number1